Alert archive / Maine / Coastal Flood Statements in 2021

Coastal Flood Statement 9, NWS Gray, ME

September 10, 2021Rockingham County, New Hampshire; 5 counties in Maine

NWS Gray, ME issued this coastal flood statement at Sep 10, 2021, 10:09 PM EDT for Rockingham County, New Hampshire; 5 counties in Maine. It took effect at Sep 11, 2021, 1:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2021, 10:09 PM EDT (02:09 UTC)
In effect from
Sep 11, 2021, 1:00 AM EDT
Expired
Sep 11, 2021, 4:00 AM EDT
In force
3 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WHUS41 KGYX 110209
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
1009 PM EDT Fri Sep 10 2021

MEZ023>027-NHZ014-111015-
/O.NEW.KGYX.CF.S.0009.210911T0500Z-210911T0800Z/
/O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
1009 PM EDT Fri Sep 10 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...
...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 to
  7 feet will lead to dangerous surf and strong rip currents. For
  the Coastal Flood Statement, large waves on top of astronomical
  high tides may lead to some splashover and beach erosion.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York 
  Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT Saturday. 
  For the Coastal Flood Statement, until 4 AM EDT Saturday.

* IMPACTS...Some water on low lying roads and property. 
  Dangerous swimming and surfing conditions and localized beach 
  erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 11/03 AM     9.6        0.1        0.3        6       None    
 11/03 PM     9.9        0.4        0.2       4-5      None    
 12/04 AM     8.9       -0.6        0.0       3-4      None    
 12/04 PM     9.7        0.2        0.1        3       None    
 13/05 AM     8.5       -1.0        0.0        2       None    
 13/05 PM     9.6        0.1        0.2        1       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 11/03 AM     9.3        0.5        0.3       6-7      None    
 11/03 PM     9.6        0.8        0.2       5-6      None    
 12/04 AM     8.6       -0.2        0.0       3-4      None    
 12/04 PM     9.4        0.6        0.1       3-4      None    
 13/05 AM     8.2       -0.6        0.0        2       None    
 13/05 PM     9.3        0.5        0.2        1       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 11/03 AM    10.6        0.9        0.4       6-7      None    
 11/03 PM    10.8        1.1        0.2        5       None    
 12/03 AM     9.8        0.1        0.0        4       None    
 12/04 PM    10.7        1.0        0.2       3-4      None    
 13/04 AM     9.2       -0.5       -0.1        3       None    
 13/05 PM    10.5        0.8        0.2        2       None

&&

$$

MEZ028-111015-
/O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/
Coastal Waldo-
1009 PM EDT Fri Sep 10 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WHAT...Large breaking waves of 5 to 7 feet will lead to
  dangerous surf and strong rip currents.

* WHERE...Coastal Waldo County.

* WHEN...Until 8 PM EDT Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

Legro
1 follow-up statement
541 
WHUS41 KGYX 110805
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
405 AM EDT Sat Sep 11 2021

MEZ023>027-NHZ014-111630-
/O.EXP.KGYX.CF.S.0009.000000T0000Z-210911T0800Z/
/O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
405 AM EDT Sat Sep 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD STATEMENT HAS EXPIRED...

* WHAT...Large breaking waves of 5 to 7 feet will lead to 
  dangerous surf and strong rip currents.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York 
  Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

MEZ028-111630-
/O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/
Coastal Waldo-
405 AM EDT Sat Sep 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  6 feet will lead to dangerous surf and strong rip currents.

* WHERE...Coastal Waldo County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Sep 10, 8:49 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 10, 8:49 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
849 PM EDT Fri Sep 10 2021

.SYNOPSIS...
High pressure builds in from the west through Saturday with dry
and seasonable weather expected for Saturday. The next low
pressure system tracks well to the north in Canada on Sunday,
dragging a cold front into New England where it will stall. Showers
and a few isolated thunderstorms are possible along this front.
High pressure will keep the area mostly dry through Tuesday
before a trough approaches from the west, bringing increasing
chances for scattered showers towards the middle to end of next
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Update...Minor changes to reflect latest observational trends.

Previous discussion...The center of SFC high pressure will move
eastward to the south of New England tonight and Saturday. A
ridge axis extending north of this high will move over northern
New England tonight allowing for clearing and also a lessening
in wind speeds after midnight. The pressure gradient will still
remain a bit tight, but the low levels should decouple in the
river valleys which should promote areas of fog tonight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Saturday and Saturday night will feature the onset of a warm air
advection pattern with warming temperatures and some increase in
humidity. Dry weather is expected except for perhaps a low for a
few showers in the mountains toward dawn on Sunday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Overview: An area of low pressure passing well to our north on
Sunday may result in a few scattered showers during the afternoon
and evening, especially across the north and mountains. A cold front
will drop south through New England late in the day on Sunday
before exiting the region on Monday. High pressure will help to
keep us mostly dry and seasonably warm through early next week.
Another trough will arrive towards the middle to end of next
week with an embedded low, which will increase our chances for
scattered rain showers and cooler temperatures.

Impacts: Little to no major weather related impacts are expected
through the end of next week.

Forecast Details: A closed surface low will pass through Quebec on
Sunday, which will send a cold front southeastward through northern
New England. Our area will be on the northern edge of the better
lifting dynamics but some scattered showers and isolated
thunderstorms are still possible across the north and
mountains, especially during the afternoon and evening. The
thermodynamics currently do not look very favorable for upward
vertical growth, and therefore thunder was not added to this
forecast package but it may be needed in the future. We will be
briefly into the warm sector and therefore many locations
outside of the mountains will make a run for the lower 80s as
dewpoints climb well into the 60s under partly cloudy skies. A
decaying MCS/wave may move across southern locations overnight
on Sunday along the stalled frontal boundary, which may result
in some scattered showers as low temperatures fall into the 40s
across the north to the 60s in southern NH. The front will
clear the entire CWA by early Monday morning, which will set us
up for a very nice day as high temperatures reach the 70s with
noticeably lower dewpoints. While an isolated shower may
persist across southern locations, most areas will remain dry.
Continued quiet conditions are expected on Monday night with low
temperatures falling into the 40s to 50s from north to south.

Brief 500 mb ridging is expected on Tuesday, which will result
in partly cloudy skies with high temperatures reaching the 60s
across the north to lower 70s in southern NH. The forecast then
becomes a little more uncertain towards the middle and end of
next week as differences remain across forecast guidance as to
the evolution of a trough, which will be approaching New England
from the west. Some guidance has this trough arriving as early
as Wednesday while others delay it until Thursday. Either way,
expecting gradually increasing cloudiness along with increasing
rain chances beginning late Tuesday night through part of
Thursday. Weak ridging is then expected to return by Friday
before another system approaches towards the end of next
weekend. Temperatures will remain normal to slightly above
normal through the end of the week.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
Short Term..VFR expected much of tonight through Saturday
night except for vly fog tonight at KHIE/KLEB.

Long Term...Mostly VFR conditions expected on Sunday through much of
next week as high pressure keeps the region mostly dry with light
winds. A few isolated to scattered showers will be possible on
Sunday as a cold front crosses northern New England, which may
result in brief MVFR conditions. Another system may bring MVFR
conditions within any SHRA on Tuesday night through Wednesday.

&&

.MARINE...
Short Term...Long period swell will peak tonight, with near
shore waves of 5-7 feet, and offshore waves of 7-10 ft. The
seas will begin to subside late tonight and Sat as Larry moves
NNE across Newfoundland, and offshore flow begins to shorten the
swell period.

Long Term...Southerly winds may gust up to 30 kts on Sunday
ahead of an approaching cold front with seas of 4-6 feet. High
pressure will result in weakening flow and diminishing seas
through early next week before winds approach SCA criteria again
on Wednesday afternoon.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides top out at their highest peak for the month
in the next few days. Haven't seen too many issues out there
today except for some minor splashover. Therefore, with a lower
high tide tonight will forgo a coastal flood statement at this
time.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...High Surf Advisory until 8 PM EDT Saturday for MEZ023>028.
NH...High Surf Advisory until 8 PM EDT Saturday for NHZ014.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ150>154.

&&

NEAR TERM...Legro
Hazardous weather outlook, Sep 10, 3:25 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
325 PM EDT Fri Sep 10 2021

MEZ007>009-012>014-018>022-033-NHZ001>013-015-111930-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
325 PM EDT Fri Sep 10 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-111930-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
325 PM EDT Fri Sep 10 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-111930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
325 PM EDT Fri Sep 10 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:54 PM EDTSmall Craft AdvisoryGYX32 hr

Nearby

Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.